Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 6, 2011, 7:09 PM MDT for Cassia County, Minidoka County, Idaho. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 7:09 PM MDT (01:09 UTC)
- Expired
- Jun 6, 2011, 8:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 122 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:30 PM MDT | HAIL 0.25 | Oakley, ID | THUNDERSTORM LASTED 20 MINUTES, DEPOSITED SUFFICIENT SMALL HAIL TO COVER GROUND. PRECIPITATION TOTAL DURING THIS PERIOD WAS 0.20 INCHES. |
| Jun 6, 7:45 PM MDT | HAIL 0.25 | 8 Wsw Burley, ID | PEA SIZE HAIL PRECEDING 0.30 INCHES OF RAINFALL IN FIFTEEN MINUTES. RAINING LIGHTLY AT TIME OF OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS55 KPIH 070109
SVRPIH
IDC031-067-070200-
/O.NEW.KPIH.SV.W.0011.110607T0109Z-110607T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
709 PM MDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...MARION...MALTA...BURLEY...BASIN...
SOUTHWESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...RUPERT...HEYBURN...
* UNTIL 800 PM MDT
* AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF BURLEY TO
OAKLEY...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF BURLEY TO
7 MILES SOUTHWEST OF BASIN...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL SOUTHWESTERN MINIDOKA COUNTY...
RURAL CENTRAL CASSIA COUNTY...
RURAL SOUTHERN MINIDOKA COUNTY...
LAT...LON 4242 11409 4251 11407 4252 11406 4254 11399
4254 11394 4263 11394 4276 11358 4219 11327
4212 11391
TIME...MOT...LOC 0108Z 244DEG 24KT 4250 11402 4218 11383
$$
VALLE1 follow-up statement
400
WWUS55 KPIH 070136
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
736 PM MDT MON JUN 6 2011
IDC031-067-070200-
/O.CON.KPIH.SV.W.0011.000000T0000Z-110607T0200Z/
MINIDOKA ID-CASSIA ID-
736 PM MDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL CASSIA AND SOUTHWESTERN MINIDOKA COUNTIES...
AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF BURLEY TO
BASIN...MOVING NORTHEAST AT 10 MPH.
LOCATIONS AFFECTED INCLUDE...BASIN...ACEQUIA...ALBION...BURLEY...
CONANT...DECLO...ELBA...HEYBURN...KEOGH...MALTA...PAUL...RUPERT AND
VIEW.
LAT...LON 4242 11409 4251 11407 4252 11406 4254 11399
4254 11394 4263 11394 4276 11358 4219 11327
4212 11391
TIME...MOT...LOC 0135Z 246DEG 9KT 4254 11396 4221 11377
$$
VALLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:57 PM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 12:57 PM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT MON JUN 6 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING. THE NEXT STORM IS PUSHING CLOSER TO EASTERN IDAHO. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AND CONTINUE INTO THIS EVENING. STRONG TO SEVERE STORMS POSSIBLE ACROSS THE AREA WITH STRONG WINDS AND SMALL HAIL THE MAIN THREATS. WE WILL ALSO SEE HEAVY RAINFALL ACROSS THE NORTHERN AND CENTRAL AREAS. GUSTY SOUTHERLY WINDS WILL SWITCH TO WESTERLY BEHIND THE COLD FRONT AS IT SWINGS THROUGH IN THE NEXT SEVERAL HOURS. AS WE HEAD INTO TONIGHT...THE FOCUS FOR HEAVIER PRECIPITATION WILL BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS AND CONTINUE INTO TUESDAY. THESE AREAS SHOULD SEE BETWEEN 0.50" AND 1" OF PRECIPITATION WITH SOME WET SNOW POSSIBLE ON THE HIGHEST PEAKS. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL MOUNTAINS THROUGH TOMORROW MORNING. IT WILL BE NOTICEABLY COOLER TUESDAY...WITH HIGHS IN THE 60S FOR THE LOWER VALLEYS AND 40S/50S IN THE MOUNTAINS. FOR TUESDAY NIGHT/WEDNESDAY MORNING...THE NEXT LOW WILL DROP DOWN INTO THE AREA. THIS WILL KEEP SHOWERS GOING WITH THE HIGHEST CHANCES AND AMOUNTS ACROSS PORTIONS OF THE CENTRAL AND NORTHERN MOUNTAINS ONCE AGAIN. THERE IS STILL SOME UNCERTAINTY INVOLVED WITH AMOUNTS BUT IT APPEARS A PROLONGED PERIOD OF MODERATE TO POSSIBLY HEAVY RAINFALL MAY OCCUR IN THOSE AREAS. FARTHER SOUTH...THE SHOULD BE A LULL IN ACTIVITY UNTIL LATER WEDNESDAY. HIGHS WILL BE VERY SIMILAR TO TUESDAY ACROSS EASTERN IDAHO. KEYES .LONG TERM...WEDNESDAY EVENING THROUGH MONDAY. ANOTHER UPPER LOW MOVES INTO SOUTH IDAHO FROM THE NORTH WEDNESDAY NIGHT INTO THURSDAY AND EXPECT CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY. LONG RANGE MODELS INDICATE ANOTHER UPPER TROF MOVING INTO THE REGION FRIDAY AND EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE INTO NEXT WEEKEND AS UPPER TROF REMAINS OVER THE REGION. EXPECT MAINLY WETTER AND COLDER THAN NORMAL CONDITIONS THROUGH THE LONG TERM. && .AVIATION...HAVE THUNDERSTORMS VICINITY ALL TAF SITES THIS AFTERNOON AND WILL HAVE TO SEE DEVELOPMENT TO SEE IF ANY HIT THE AIRPORTS. EXPECT SHOWERS TO MOVE IN BEHIND THE STRONG COLD FRONT. SHOULD BE MAINLY VFR BUT DO BRING IN SOME MVFR CEILINGS TO SUN EARLY MORNING. EXPECT GUSTY WINDS AT BYI...PIH AND IDA FROM THE SOUTH AHEAD OF THE FRONT SHIFTING TO SOUTHWEST BEHIND THE FRONT. GENERALLY 15 TO 25 KNOTS AT BYI...PIH AND IDA THROUGH TUESDAY MORNING. && .FIRE WEATHER...AN UPPER LOW OVER CALIFORNIA WILL MOVE NORTHEAST INTO IDAHO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON AND EVENING. TEMPERATURES WILL FALL AS A COLD FRONT PASSES THROUGH THE AREA TONIGHT. STRONGER SOUTHWEST WINDS WILL DEVELOP MAINLY THROUGH THE SNAKE RIVER PLAIN TONIGHT AND CONTINUE ON TUESDAY. THE REST OF THE WEEK IS EXPECTED TO REMAIN ON THE COOL AND WET SIDE AS ANOTHER UPPER LOW MOVES THROUGH THE PACIFIC NORTHWEST ON WED. HEDGES && .HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. A STORM MOVING INTO THE AREA WILL PRODUCE MODERATE TO HEAVY RAINFALL WITH SOME LIGHT WET SNOW ACCUMULATIONS ON THE HIGHEST PEAKS. THE HEAVIEST PRECIPITATION WILL OCCUR IN THE CENTRAL AND NORTHERN MOUNTAINS WITH MANY AREAS SEEING 0.50" TO 1" INCHES IN 24 HOURS FROM 6PM TODAY TO 6PM TUESDAY. A QUARTER INCH OR LESS IS FORECAST ELSEWHERE. THIS IS CONTRIBUTING TO SIGNIFICANT RISES NOW ALONG THE HENRY'S FORK AND TETON RIVERS. WE ARE ALSO WATCHING THE SNAKE RIVER AT HEISE AS WELL AS IT IS FLIRTING WITH FLOOD STAGE. THE OTHER RIVER FLOOD WARNINGS FOR THE SNAKE AND PORTNEUF RIVERS ARE STILL IN PLACE. THE AREAL FLOOD ADVISORY REMAINS IN PLACE FOR THE EASTERN/SOUTHEASTERN MOUNTAINS. DUE TO HEAVY RAINFALL IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...AND SOME SNOWMELT OCCURRING...WE ISSUED A FLASH FLOOD WATCH FOR THIS EVENING THROUGH TUESDAY MORNING. WE COULD EASILY SEE FLASH FLOODING/SLIDES IN AREAS OF STEEP TERRAIN..BUT THERE IS ALSO SOME CONCERN THAT RAPID RISES ON SMALLER STREAMS (ESPECIALLY THOSE RUNNING HIGH ALREADY) MAY OCCUR. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH TUESDAY MORNING IDZ018-019-031-032. &&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 531 AM MDT MON JUN 6 2011 IDZ017-020>025-071145- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-031-032-071145- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 6, 3:47 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 347 PM MDT MON JUN 6 2011 IDZ017>025-031-032-070100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY... EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO... BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY... ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN... PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY... KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY 347 PM MDT MON JUN 6 2011 ...STRONG WIND GUSTS ACROSS EASTERN IDAHO... A COLD FRONT IS CURRENTLY MOVING ACROSS EASTERN IDAHO AT THIS HOUR. WIND GUSTS OF 40 TO 50 MPH ARE COMMON WITH THE COLD FRONT AND VERY WEAK SHOWERS ALONG AND AHEAD OF IT. LOCALLY HIGHER GUSTS ARE LIKELY. BLOWING DUST IS ALSO EXPECTED WITH REDUCED VISIBILITIES. PLEASE USE CAUTION IF YOU ENCOUNTER STRONG WINDS WHILE DRIVING AS YOU COULD LOSE CONTROL OF YOUR VEHICLE. IT MAY BE WISE TO ALSO SECURE OUTDOOR ITEMS LIKE LAWN FURNITURE AND THE LIKE.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jun 6, 9:34 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 86 min |
| Jun 7, 4:45 AM MDT | River Flood Warning | PIH | Bonneville, Jefferson, Madison | 33 hr |
| Jun 7, 5:22 AM MDT | Flash Flood Warning | PIH | Teton | 6 hr |
| Jun 7, 5:53 AM MDT | Lake Wind Advisory | PIH | 14 hr | |
| Jun 7, 12:32 PM MDT | River Flood Warning | PIH | Fremont, Madison | 70 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.